Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 243, NWS Dodge City, KS

July 5, 20195 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 5, 2019, 11:29 PM CDT for 5 counties in Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2019, 11:29 PM CDT (04:29 UTC)
Expired
Jul 6, 2019, 12:30 AM CDT
In force
61 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS

The radar

The Vance AFB radar (KVNX), 90 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 11:45 PM CDTTSTM WND GST 722 E Medicine Lodge, KSASOS STATION KP28 MEDICINE LODGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2071 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS53 KDDC 060429
SVRDDC
KSC007-025-033-097-151-060530-
/O.NEW.KDDC.SV.W.0243.190706T0429Z-190706T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1129 PM CDT Fri Jul 5 2019

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kiowa County in south central Kansas...
  Barber County in south central Kansas...
  Comanche County in south central Kansas...
  Southeastern Pratt County in south central Kansas...
  Southeastern Clark County in southwestern Kansas...

* Until 1230 AM CDT.

* At 1128 PM CDT, severe thunderstorms were located along a line
  extending from near Cunningham to 10 miles southeast of Acres,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Medicine Lodge, Kiowa, Coldwater, Protection, Hardtner, Sharon,
  Sawyer, Hazelton, Isabel, Coats, Lake City, Sun City, Wilmore,
  Aetna, Lake Coldwater, Cairo and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9995 3770 9846 3739 9846 3738 9835
      3700 9835
TIME...MOT...LOC 0428Z 295DEG 22KT 3760 9845 3702 9973 

HAIL...1.00IN
WIND...60MPH
 
$$

RUSSELL
1 follow-up statement
944 
WWUS53 KDDC 060511
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1211 AM CDT Sat Jul 6 2019

KSC025-097-060518-
/O.CAN.KDDC.SV.W.0243.000000T0000Z-190706T0530Z/
Kiowa KS-Clark KS-
1211 AM CDT Sat Jul 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA AND
SOUTHEASTERN CLARK COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 3700 9938 3719 9936 3758 9847 3739 9846
      3738 9835 3700 9835
TIME...MOT...LOC 0508Z 295DEG 22KT 3749 9817 3692 9945 

$$

KSC007-033-151-060530-
/O.CON.KDDC.SV.W.0243.000000T0000Z-190706T0530Z/
Barber KS-Comanche KS-Pratt KS-
1211 AM CDT Sat Jul 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR BARBER...SOUTHEASTERN COMANCHE AND SOUTHEASTERN PRATT COUNTIES...

At 1208 AM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Kingman to 8 miles north of Selman,
moving southeast at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton, Isabel, Lake City,
Sun City, Aetna and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.
 
&&

LAT...LON 3700 9938 3719 9936 3758 9847 3739 9846
      3738 9835 3700 9835
TIME...MOT...LOC 0508Z 295DEG 22KT 3749 9817 3692 9945 

HAIL...1.00IN
WIND...70MPH
 
$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:12 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 5, 10:12 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1012 PM CDT Fri Jul 5 2019

...UPDATE TO SYNOPSIS...

.SYNOPSIS...
Issued at 1012 PM CDT Fri Jul 5 2019

WV imagery indicates a weak southwest flow aloft prevailing across
the Western High Plains. Near the surface, a weak frontal boundary
extends from southeast Colorado northeast into central Kansas.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 224 PM CDT Fri Jul 5 2019

There is considerable uncertainty about evolution of
thunderstorms this afternoon and evening, and confidence in any of
the convective allowing models is not very great. Thunderstorm
clusters that formed Friday afternoon and evening in northeast
Colorado and Wyoming propagated across Nebraska and into northeast
Kansas during the night along the periphery of the strong EML
that covered western and central Kansas. Outflow from the
thunderstorm cluster surged as far south as Dodge City before
becoming stationary and beginning to retreat. Scattered elevated
thunderstorms occurred north of the outflow boundary this morning
in response to low level south flow providing lift over the
boundary and lifting in advance of a weak mid level trough evident
near the Colorado border in upper air observations this morning.

The outflow boundary was located near a line from Pratt to
Syracuse early this afternoon, and thunderstorms were developing
along the boundary in south central Kansas as far west as Harper
and Kingman Counties. Farther west, warmer mid level temperatures
(H7 temperatures 12C to 14C) and weaker convergence along the
boundary were sufficient to preclude thunderstorm development.
With continued heating, thunderstorm development along the
boundary likely will occur by late afternoon. Thunderstorms also
are likely to develop along a surface trough axis from north
central Kansas into the Oklahoma Panhandle. There is sufficient
shear in northern Kansas for rotating updrafts, and the greatest
potential for large hail will be in that area. Farther south,
weaker shear and substantial downdraft CAPE on soundings will
favor more of a wind threat. The thunderstorms probably will grow
upscale into a forward propagating MCS during the evening with a
high wind threat. The forward speed of the cluster should be
sufficient to reduce the potential for flooding.

A vigorous upper level trough that extended from eastern Montana
into Wyoming early this afternoon will reach Minnesota by Saturday
morning, and a weak reinforcing surge of cool air will move into
northern Kansas tonight. Another thunderstorm cluster may form in
the upslope flow in eastern Colorado late this afternoon and
propagate into Kansas tonight. The thunderstorm cluster should
move into eastern Kansas and northern Oklahoma before morning, and
Saturday should be quiet until at least mid afternoon. An upper
level trough in the subtropical flow around the southern Plains
subtropical ridge may enhance upward vertical motion and
development of another cluster of thunderstorms Saturday afternoon
and evening.

.LONG TERM...(Saturday night through Friday)
Issued at 128 PM CDT Fri Jul 5 2019

Subtropical high pressure will be suppressed southward to the
southern Plains through the first part of next week, and Kansas
will be back under the westerlies. The subtropical anticyclone
will amplify over the Rockies by mid week with northwest flow
aloft over the central Plains and a return to more typical summer
weather. The subtropical high may build back over the central part
of the country by next weekend, but there is considerable
uncertainty about this evolution. If the high does amplify over
the central Plains, its presence will be transitory and it should
retreat to the Rockies in mid July.

A minor upper level trough embedded in subtropical flow will
progress across the southwestern United States and reach eastern
Colorado Saturday afternoon. Moist upslope flow north of the
stationary front extending from Oklahoma into eastern Colorado
along with lifting in advance of the upper level trough will favor
development of a cluster of thunderstorms that subsequently will
move into western Kansas by early evening. Outflow from the
thunderstorm cluster will reinforce baroclinicity along the
stationary boundary in Oklahoma, and the boundary likely will move
little on Sunday. Moist east to southeast low level flow will
continue Sunday, and the models suggest that there may be another
minor upper level trough embedded in the subtropical flow that
will support scattered thunderstorms during the day. Another more
organized cluster may develop in eastern Colorado and propagate
across Kansas during the evening and nighttime hours. The low
level jet will be weak but probably will be sufficient in the
moist, unstable environment to maintain the thunderstorm cluster.

 An upper level trough in the northern branch of the westerlies
will move across the Pacific Northwest into the northern Rockies
by Tuesday morning. Pressures will fall in the lee of the Rockies
Monday, and the old stationary boundary should begin to lift north
as a warm front. As such, thunderstorm chances will continue
Monday, although details will be highly dependent on mesoscale
evolution that is impossible to forecast that far in the future.
An elevated mixed layer (EML) will spread into western Kansas
Monday night and Tuesday, and the best chance for a cluster of
thunderstorms Monday night will be in central and eastern Kansas.
Temperatures should warm back into the 90s Tuesday.

The northern branch upper level trough will continue moving
across the northern United States and should reach the Dakotas by
Tuesday evening. A cold front will enter northern Kansas Tuesday
afternoon or evening and progress across most of the state by
Wednesday morning. Thunderstorms are likely to develop along the
front in northern Kansas and move southeast during the night. It
is uncertain how far back into the mid level warm plume that the
thunderstorms will develop.

Wednesday should be quiet and cooler behind the boundary. Low
level south flow will return Wednesday night or Thursday beneath
the northwest flow aloft, and thunderstorm chances may return to
Kansas. Warmer temperatures will return Thursday and Friday as
subtropical high pressure begins to amplify in the central part of
the country. There is considerable uncertainty about the strength
of the anticyclone, but next weekend probably will be warm and
relatively quiet.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 634 PM CDT Fri Jul 5 2019

Strong to severe thunderstorms will move across south central and
north central Kansas between 00z and 06z Saturday. Given the
latest short term models these storms will impact the Hays and
Garden City area from 00z to 03z and then impact the Dodge City
and Liberal airports between 03z and 06z Saturday. MVFR ceilings
and gusty winds will accompany these storms along with brief
periods of heavy rainfall. After 06z these storms will continue to
move south and east of all TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  87  65  87 /  70  50  50  20
GCK  64  86  62  87 /  60  50  60  20
EHA  64  84  61  87 /  70  50  50  20
LBL  64  85  63  87 /  70  40  50  20
HYS  66  84  66  85 /  80  50  60  30
P28  71  92  71  91 /  70  30  40  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJohnson
SHORT TERM...Ruthi
LONG TERM...Ruthi
AVIATION...Burgert
Hazardous weather outlook, Jul 5, 4:05 AM CDT, 19 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
405 AM CDT Fri Jul 5 2019

KSZ030-031-043>046-061>066-074>081-084>090-060915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
405 AM CDT Fri Jul 5 2019 /305 AM MDT Fri Jul 5 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Strong to severe thunderstorms will be possible this afternoon
into this evening in association with a weak cold front pushing
slowly into western Kansas. The main threat will be quarter to
golf ball size hail and damaging winds in excess of 60 mph. An
isolated tornado cannot be ruled out.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Elevated risk
* Excessive heat: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Thunderstorms will be possible each day through at least Monday.
However, the potential for widespread severe weather is low.

Days 2-7 Hazards
----------------
* Saturday
  - Flooding: Limited risk
  - Lightning: Significant risk
  - Excessive heat: Limited risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Tuesday
  - Excessive heat: Elevated risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Thursday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across west central and southwest
Kansas generally after 3 PM...and potentially further east into
central Kansas later in the evening.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, Jul 5, 9:23 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT FRI JUL 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             6 SE COPELAND           37.49N 100.55W
07/05/2019  E0.25 INCH       GRAY               KS   PUBLIC

&&

JDF
Special weather statement, Jul 5, 9:30 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
930 PM CDT Fri Jul 5 2019

KSZ064>066-078>081-060330-
Pratt KS-Hodgeman KS-Stafford KS-Pawnee KS-Kiowa KS-Edwards KS-
Ford KS-
930 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN HODGEMAN...PAWNEE...CENTRAL STAFFORD...EDWARDS
AND NORTHWESTERN PRATT COUNTIES UNTIL 1030 PM CDT...

At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zook to near Windhorst. Movement was east
at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Gray, Larned, Kinsley, St. John, Greensburg, Macksville, Lewis,
Mullinville, Burdett, Hanston, Offerle, Garfield, Rozel, Hudson,
Belpre, Fellsburg, Sanford, Frizell, Bellefont and Windhorst.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

LAT...LON 3809 9848 3748 9945 3813 9989 3825 9932
TIME...MOT...LOC 0230Z 289DEG 24KT 3810 9910 3783 9966

RUSSELL
Special weather statement, Jul 5, 9:33 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Dodge City KS
933 PM CDT Fri Jul 5 2019

KSZ064-077-078-080-086>088-060330-
Gray KS-Seward KS-Hodgeman KS-Meade KS-Clark KS-Kiowa KS-Ford KS-
933 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR FORD...SOUTHEASTERN SEWARD...
SOUTHWESTERN KIOWA...SOUTHEASTERN HODGEMAN...MEADE...SOUTHEASTERN
GRAY AND CLARK COUNTIES UNTIL 1030 PM CDT...

At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Windhorst to 8 miles north of Forgan.
Movement was east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Dodge City, Meade, Ashland, Bucklin, Spearville, Minneola, Fowler,
Ford, Bloom, Englewood, Clark State Lake, Meade State Park,
Kingsdown, Wright, Missler, Acres and Ft. Dodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

LAT...LON 3798 9981 3746 9943 3700 10000 3700 10083
TIME...MOT...LOC 0232Z 264DEG 23KT 3781 9967 3702 10058

RUSSELL
Special weather statement, Jul 5, 10:10 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1010 PM CDT Fri Jul 5 2019

KSZ065-066-078>081-089-090-060415-
Pratt KS-Stafford KS-Pawnee KS-Barber KS-Kiowa KS-Edwards KS-Ford KS-
Comanche KS-
1010 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FORD...KIOWA...
NORTHWESTERN BARBER...NORTHEASTERN COMANCHE...SOUTHEASTERN PAWNEE...
STAFFORD...EDWARDS AND PRATT COUNTIES UNTIL 1115 PM CDT...

At 1008 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mullinville to 8 miles northeast of
Hudson. Movement was southeast at 30 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Pratt, Larned, Kinsley, St. John, Stafford, Greensburg, Haviland,
Macksville, Lewis, Mullinville, Offerle, Garfield, Iuka, Preston,
Hudson, Sawyer, Cullison, Belpre, Coats and Seward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 9919 3781 9969 3826 9899 3826 9847
      3755 9846
TIME...MOT...LOC 0308Z 292DEG 27KT 3759 9952 3821 9859

RUSSELL
Special weather statement, Jul 5, 10:15 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1015 PM CDT Fri Jul 5 2019

KSZ077-078-080-086>089-060415-
Gray KS-Seward KS-Meade KS-Clark KS-Kiowa KS-Ford KS-Comanche KS-
1015 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR FORD...SOUTHEASTERN SEWARD...
SOUTHWESTERN KIOWA...MEADE...WESTERN COMANCHE...SOUTHEASTERN GRAY AND
CLARK COUNTIES UNTIL 1115 PM CDT...

At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Greensburg to 11 miles
northwest of Knowles. Movement was southeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Meade, Ashland, Coldwater, Bucklin, Spearville, Minneola, Fowler,
Protection, Ford, Bloom, Englewood, Sitka, Clark State Lake, Meade
State Park, Kingsdown, Wright, Missler, Lake Coldwater, Acres and Ft.
Dodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3705 10079 3791 9977 3715 9919 3700 9934
      3700 10077
TIME...MOT...LOC 0313Z 330DEG 19KT 3768 9939 3700 10032

RUSSELL
Special weather statement, Jul 5, 11:14 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1114 PM CDT Fri Jul 5 2019

KSZ066-080-081-088>090-060500-
Pratt KS-Stafford KS-Clark KS-Barber KS-Kiowa KS-Comanche KS-
1114 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...SOUTHEASTERN
MEADE...BARBER...COMANCHE...SOUTHEASTERN STAFFORD...PRATT AND
SOUTHERN CLARK COUNTIES UNTIL MIDNIGHT CDT...

At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cunningham to 6 miles south of Acres.
Movement was southeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Pratt, Medicine Lodge, Kiowa, Ashland, Coldwater, Protection,
Hardtner, Iuka, Preston, Sharon, Sawyer, Cullison, Hazelton, Isabel,
Coats, Englewood, Sitka, Lake City, Wilmore and Sun City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 10001 3703 10009 3788 9857 3784 9847
      3739 9846 3738 9835 3706 9835 3700 9845
TIME...MOT...LOC 0413Z 292DEG 37KT 3769 9846 3702 9986

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:01 PM CDTSevere Thunderstorm WarningDDCEllis, Trego31 min
Jul 5, 7:21 PM CDTSpecial Weather StatementDDCGray54 min
Jul 5, 7:22 PM CDTFlash Flood WarningDDCGrant, Stevens3 hr
Jul 5, 7:30 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman60 min
Jul 5, 7:34 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush56 min
Jul 5, 7:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee65 min
Jul 5, 8:02 PM CDTSevere Thunderstorm WarningDDCTrego58 min
Jul 5, 8:23 PM CDTSpecial Weather StatementDDCEdwards67 min
Jul 5, 8:27 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush48 min
Jul 5, 8:39 PM CDTSpecial Weather StatementDDCSeward51 min
Jul 5, 8:55 PM CDTSpecial Weather StatementDDCBarber65 min
Jul 5, 9:00 PM CDTSpecial Weather StatementDDCFord60 min
Jul 5, 9:20 PM CDTSpecial Weather StatementDDCPawnee55 min
Jul 5, 9:30 PM CDTSpecial Weather StatementDDCEdwards, Pawnee, Stafford60 min
Jul 5, 9:33 PM CDTSpecial Weather StatementDDCClark, Ford, Meade57 min
Jul 5, 10:10 PM CDTSpecial Weather StatementDDCEdwards, Kiowa, Pratt, Stafford65 min
Jul 5, 10:15 PM CDTSpecial Weather StatementDDCClark, Comanche, Ford, Meade60 min
Jul 5, 11:14 PM CDTSpecial Weather StatementDDCBarber, Comanche, Pratt46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.